Alert archive / Kansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 199, NWS Wichita, KS

August 18, 2014Kingman County, Reno County, Sedgwick County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Aug 18, 2014, 12:41 AM CDT for Kingman County, Reno County, Sedgwick County, Kansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2014, 12:41 AM CDT (05:41 UTC)
Expired
Aug 18, 2014, 1:09 AM CDT
In force
28 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Kingman County, KS, Reno County, KS, Sedgwick County, KS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 5.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2014-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 920 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2014-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
920 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
2823 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

549 
WUUS53 KICT 180541
SVRICT
KSC095-155-173-180630-
/O.NEW.KICT.SV.W.0199.140818T0541Z-140818T0630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1241 AM CDT MON AUG 18 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
  WESTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 130 AM CDT

* AT 1239 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PRETTY
  PRAIRIE...AND MOVING SOUTH AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  KINGMAN...CUNNINGHAM...WEST WICHITA...GODDARD...WICHITA MID
  CONTINENT AIRPORT...CHENEY...NASHVILLE...ZENDA...CLEARWATER...
  NORWICH...MT VERNON...KINGMAN AIRPORT...WATERLOO...GARDEN PLAIN...
  LAKE AFTON...MURDOCK...CLEVELAND...WILLOWDALE...SPIVEY AND RAGO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
WICHITA.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3775 9848 3777 9848 3778 9847 3789 9848
      3788 9738 3748 9737 3748 9781 3739 9781
      3739 9847
TIME...MOT...LOC 0541Z 354DEG 29KT 3772 9799

HAIL...1.00IN
WIND...60MPH

$$

HAYES
2 follow-up statements
330 
WWUS53 KICT 180554
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1254 AM CDT MON AUG 18 2014

KSC095-155-173-180630-
/O.CON.KICT.SV.W.0199.000000T0000Z-140818T0630Z/
SEDGWICK KS-RENO KS-KINGMAN KS-
1254 AM CDT MON AUG 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KINGMAN...
SOUTHERN RENO AND WESTERN SEDGWICK COUNTIES UNTIL 130 AM CDT...

AT 1252 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
CHENEY...AND MOVING SOUTH AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
CHENEY...WEST WICHITA...GODDARD...WICHITA MID CONTINENT AIRPORT...
NASHVILLE...ZENDA...NORWICH...VIOLA...CLEARWATER...WILLOWDALE...
CLEVELAND...MURDOCK...LAKE AFTON...SPIVEY AND RAGO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
WICHITA.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3775 9848 3777 9848 3778 9847 3789 9848
      3788 9738 3748 9737 3748 9781 3739 9781
      3739 9847
TIME...MOT...LOC 0554Z 345DEG 29KT 3762 9790

HAIL...1.00IN
WIND...60MPH

$$
502 
WWUS53 KICT 180609
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
109 AM CDT MON AUG 18 2014

KSC095-155-173-180619-
/O.CAN.KICT.SV.W.0199.000000T0000Z-140818T0630Z/
SEDGWICK KS-RENO KS-KINGMAN KS-
109 AM CDT MON AUG 18 2014

...THE SEVERE THUNDERSTORM WARNING FOR KINGMAN...SOUTHERN RENO AND
WESTERN SEDGWICK COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED 
AREA.

LAT...LON 3775 9848 3777 9848 3778 9847 3789 9848
      3788 9738 3748 9737 3748 9781 3739 9781
      3739 9847
TIME...MOT...LOC 0609Z 333DEG 36KT 3748 9782

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 12:22 AM CDT, 19 minutes earlier.

Area forecast discussion, Aug 18, 12:22 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1222 AM CDT MON AUG 18 2014

...UPDATED FOR 06Z AVIATION DISCUSSION...

.SYNOPSIS...
ISSUED AT 312 PM CDT SUN AUG 17 2014

SHORTWAVE TROUGH IS CURRENTLY MOVING OUT OF THE NORTHERN ROCKIES
AND INTO THE NORTHERN PLAINS WITH ANOTHER UPPER IMPULSE TRACKING
OVER THE TENNESSEE VALLEY. AT THE SURFACE...A WEAK TROUGH EXTENDS
FROM SE MO INTO SOUTHERN OK...WITH A LEE TROUGH EXTENDING FROM
WESTERN SD INTO EASTERN CO.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 312 PM CDT SUN AUG 17 2014

STORMS HAVE DEVELOPED OVER EASTERN CO AND WOULD EXPECT ADDITIONAL
DEVELOPMENT...ESPECIALLY OVER NW KS/WESTERN NEBRASKA. SOME OF THIS
MAYBE AIDED BY A WEAK PIECE OF ENERGY THAT WATER VAPOR IS SHOWING
TRACKING ACROSS NORTHERN CO. SOME OF THIS CONVECTION WILL TRY TO
AFFECT NW PORTIONS OF THE FORECAST AREA GENERALLY AFTER 03Z.
CENTRAL KS WILL HAVE THE "BEST" CHANCE AT SEEING STORMS DUE TO
INCREASED MOISTURE TRANSPORT AND ISENTROPIC LIFT ALONG THE 315K
SURFACE. BY MON MORNING THE SHORTWAVE WILL BE MOVING INTO THE
NORTHERN MISSISSIPPI VALLEY. WOULD EXPECT FAIRLY WIDESPREAD
CONVECTION AHEAD OF THE WAVE OVER IA AND FAR EASTERN NEBRASKA WITH
LESS CERTAINTY OVER OUR FORECAST AREA. THERE IS GOOD AGREEMENT
BETWEEN THE GFS AND NAM THAT A WEAK SLOW MOVING COLD FRONT WILL
TRY TO MAKE ITS WAY INTO CENTRAL KS WHICH MAY PROVIDE A FOCUS FOR
A FEW AFTERNOON STORMS WITH LOW CONFIDENCE DUE TO LACK OF DECENT CONVERGENCE
AND WARMING MID LEVEL TEMPS. ISENTROPIC LIFT AND 850-700MB THETA-E
ADVECTION WILL INCREASE OVER EASTERN KS MON EVENING AS THE MID LEVEL
FLOW VEERS WHICH MAY SPARK A FEW STORMS WITH BETTER COVERAGE OVER
NORTHEAST KS AND NW MO WHERE AN UPPER JET MAX WILL MOVE IN.

OUTSIDE OF A FEW MORNING STORMS OVER SE KS...WOULD EXPECT DRY
CONDITIONS ON TUE AS WE GET INTO SOME WEAK UPPER RIDGING. THERE IS
GOOD MODEL AGREEMENT IN LIFTING UPPER ENERGY OUT OF THE DESERT
SOUTHWEST AND INTO THE NORTHERN HIGH PLAINS OF WY/NEBRASKA BY TUE
NIGHT WITH THIS ACTIVITY STAYING NORTH OF THE AREA.

BASED ON 850MB TEMPS AND 1000-850MB PARTIAL THICKNESSES...TEMPS
MON LOOK TO BE SLIGHTLY WARMER THAN THE REMAINDER OF THE FIRST
FEW DAYS OF THE WORK WEEK. SURFACE WINDS SHIFTING TO THE SW AHEAD
OF THE SLOW MOVING FRONT SHOULD ALLOW SOME AREAS OVER SOUTH
CENTRAL KS TO PUSH THE CENTURY MARK. CONFIDENCE REMAINS HIGH THAT
ABOVE NORMAL TEMPS WILL CONTINUE THROUGH WED.

.LONG TERM...(WEDNESDAY THROUGH SUNDAY)
ISSUED AT 312 PM CDT SUN AUG 17 2014

ECMWF AND GFS REMAIN CONSISTENT IN DIGGING A BROAD UPPER TROUGH
OVER THE PACIFIC NW AND NORTHERN ROCKIES WITH THE GFS MORE ROBUST
WITH THIS FEATURE. THE ECMWF IS MORE AGGRESSIVE IN TAKING THIS
FEATURE EAST AND BY SAT HAS IT OVER THE NORTHERN/CENTRAL PLAINS.
MEANWHILE...THE GFS HOLDS THE BULK OF THE ENERGY BACK OVER THE
NORTHERN ROCKIES. THESE DIFFERENCES WILL ALSO HAVE A BIG IMPACT ON
THE TIMING OF A COLD FRONT...WITH THE ECMWF PUSHING IT THROUGH BY
SUN AFTERNOON. FOR NOW WILL CONTINUE WITH THE THINKING THAT THE
BETTER STORM CHANCES WILL REMAIN MAINLY NORTH OF THE FORECAST AREA
WITH THE FRONT SOMEWHERE NEAR THE KS/NEBRASKA BORDER BY SUN. THIS
WILL RESULT IN A CONTINUATION OF ABOVE NORMAL TEMPS THROUGH MOST
OF THESE EXTENDED PERIODS.

LAWSON

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1219 AM CDT MON AUG 18 2014

A LINE OF SHOWERS/THUNDERSTORMS WILL CONTINUE TO MOVE SOUTHWARD
ACROSS THE REGION OVERNIGHT...WITH GUSTY NORTH FROM THE STORMS
GRADUALLY DIMINISHING AS THE STORMS PASS BY. WINDS WILL THEN VEER
AROUND TO THE EAST THEN SWITCH TO THE SOUTH FOR MONDAY MORNING.

JAKUB

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    71  97  74  98 /  20  10  10  10
HUTCHINSON      69  98  74  99 /  20  10  10  10
NEWTON          70  97  74  97 /  20  10  10  10
ELDORADO        71  97  76  98 /  20  10  10  10
WINFIELD-KWLD   72  98  74  97 /  20  10  10  10
RUSSELL         68  96  73  97 /  20  10  10  10
GREAT BEND      67  96  73  97 /  20  10  10  10
SALINA          71  97  74 100 /  20  10  10  10
MCPHERSON       69  97  73  98 /  20  10  10  10
COFFEYVILLE     71  97  74  97 /  30  20  10  10
CHANUTE         70  96  74  96 /  30  20  10  10
IOLA            70  95  73  95 /  30  20  10  10
PARSONS-KPPF    70  97  74  96 /  30  20  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 18, 12:25 AM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1225 AM CDT MON AUG 18 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-190530-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1225 AM CDT MON AUG 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

A FEW STRONG THUNDERSTORMS WILL MOVE SOUTHWARD ACROSS SOUTHERN
KANSAS OVERNIGHT...WITH GUSTY WINDS AROUND 50 MPH AND HAIL UP TO
THE SIZE OF PENNIES POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SMALL CHANCES FOR THUNDERSTORMS WILL CONTINUE MONDAY INTO TUESDAY
MORNING ACROSS THE AREA...WITH A SLIGHTLY HIGHER PROBABILITY MONDAY
NIGHT...ESPECIALLY FOR LOCATIONS EAST OF I-135. A FEW STRONG TO
MARGINALLY SEVERE STORMS WILL BE POSSIBLE. THE MAIN THREATS WILL BE
WIND GUSTS OF 50 TO 60 MPH AND NICKEL TO QUARTER SIZE HAIL.

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS IN CENTRAL KANSAS
WEDNESDAY NIGHT THROUGH FRIDAY NIGHT. THE THREAT FOR ORGANIZED
SEVERE WEATHER IS LOW.

HEAT INDICES OF 100 TO 104 DEGREES ARE POSSIBLE ACROSS THE ENTIRE
AREA DURING THE AFTERNOON HOURS...FROM MONDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Special weather statement, Aug 17, 10:45 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1045 PM CDT SUN AUG 17 2014

KSZ048>051-180415-
ELLSWORTH-MCPHERSON-RICE-SALINE-
1045 PM CDT SUN AUG 17 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN ELLSWORTH COUNTY IN CENTRAL KANSAS...
  MCPHERSON COUNTY IN CENTRAL KANSAS...
  NORTHEASTERN RICE COUNTY IN CENTRAL KANSAS...
  SALINE COUNTY IN CENTRAL KANSAS...

* UNTIL 1115 PM CDT

* AT 1042 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW
  CAMBRIA TO LINDSBORG TO 7 MILES NORTH OF LITTLE RIVER...MOVING
  SOUTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MCPHERSON...LINDSBORG...LITTLE RIVER...GYPSUM...WINDOM...ROXBURY...
  GALVA...CANTON...BRIDGEPORT AND MCPHERSON AIRPORT.

WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

&&

LAT...LON 3892 9738 3828 9737 3827 9809 3864 9810
      3876 9790 3896 9771 3896 9736
TIME...MOT...LOC 0344Z 296DEG 35KT 3889 9749 3862 9764
          3848 9801

HAYES
Local storm report, Aug 17, 10:50 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1050 PM CDT SUN AUG 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1039 PM     TSTM WND GST     SALINA AIRPORT          38.80N 97.65W
08/17/2014  M62 MPH          SALINE             KS   ASOS

&&

SGS
Local storm report, Aug 17, 10:53 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1053 PM CDT SUN AUG 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1049 PM     TSTM WND GST     SALINA AIRPORT          38.80N 97.65W
08/17/2014  M62 MPH          SALINE             KS   ASOS

&&

SGS
Local storm report, Aug 17, 11:19 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1119 PM CDT SUN AUG 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 PM     TSTM WND GST     GALVA                   38.38N 97.54W
08/17/2014  M51 MPH          MCPHERSON          KS   MESONET

&&

SGS
Special weather statement, Aug 17, 11:43 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1143 PM CDT SUN AUG 17 2014

KSZ050-067-180515-
RENO-RICE-
1143 PM CDT SUN AUG 17 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHERN RICE COUNTY IN CENTRAL KANSAS...

* UNTIL 1215 AM CDT

* AT 1141 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR NICKERSON...OR 14 MILES
  NORTHWEST OF HUTCHINSON...MOVING SOUTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HUTCHINSON...ABBYVILLE...NICKERSON...PARTRIDGE...SOUTH
  HUTCHINSON...BUHLER...WILLOWBROOK...HUTCHINSON AIRPORT AND YODER.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

&&

LAT...LON 3832 9793 3816 9793 3817 9772 3792 9771
      3790 9846 3833 9847
TIME...MOT...LOC 0443Z 296DEG 35KT 3819 9809

HAYES
Special weather statement, Aug 18, 12:29 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1229 AM CDT MON AUG 18 2014

KSZ067-082-083-180600-
KINGMAN-RENO-SEDGWICK-
1229 AM CDT MON AUG 18 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
  WESTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 100 AM CDT

* AT 1225 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF HAVEN...OR 20 MILES
  NORTHEAST OF KINGMAN...MOVING SOUTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  COLWICH...MAIZE...CHENEY...GODDARD...WEST WICHITA...WICHITA MID
  CONTINENT AIRPORT...VIOLA...CLEARWATER...WATERLOO...WILLOWDALE...
  CLEVELAND...MURDOCK...GARDEN PLAIN AND LAKE AFTON.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

THIS STORM MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER
STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR MINOR
LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3748 9737 3747 9830 3791 9830 3791 9738
TIME...MOT...LOC 0529Z 336DEG 39KT 3775 9778

HAYES

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 8:49 PM CDTSpecial Weather StatementICTRussell26 min
Aug 17, 9:14 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, Russell46 min
Aug 17, 9:58 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, Saline47 min
Aug 17, 10:45 PM CDTSpecial Weather StatementICTMcPherson, Saline30 min
Aug 17, 10:49 PM CDTSevere Thunderstorm WarningICTMcPherson, Saline26 min
Aug 17, 11:16 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Marion, Saline44 min
Aug 17, 11:43 PM CDTSpecial Weather StatementICTReno32 min
Aug 18, 12:29 AM CDTSpecial Weather StatementICTKingman, Sedgwick31 min
Aug 18, 1:20 AM CDTSpecial Weather StatementICTHarper, Sumner85 min
Aug 18, 1:45 AM CDTSpecial Weather StatementICTCowley90 min
Aug 18, 6:42 PM CDTSpecial Weather StatementICTHarper33 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.